MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2011
Medical Device Problem Codes Degraded (1153); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right hip.It was reported that after positioning the shell, the magnetic bolt came away with 2 metal rings on it.The rings were determined to be the 2 innermost threads of the dome hole.However, as the trial threaded into the shell without issue, the surgeon decided to leave the shell in the patient.Procedure was completed successfully with no delay.Rep was present for and witness to the procedure.The impactor bolt and the broken threads are available for return.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event an event regarding thread damage involving a da instrument bolt was reported.The event was confirmed via product evaluation.Method & results -product evaluation and results: visual inspection of the returned device noted the following: device was returned in used condition.Signs of wear was observed throughout the device.The device threads were observed to be damaged confirming the thread damage event.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12209047
Report Number0002249697-2021-01262
Device Sequence Number3840027
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberDC241822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;